Alert archive / New Mexico / Wind Advisories in 2023
Wind Advisory 2, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Jan 5, 2023, 1:58 PM MST for 9 counties in New Mexico. It took effect at Jan 6, 2023, 10:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2023, 1:58 PM MST (20:58 UTC)
- In effect from
- Jan 6, 2023, 10:00 AM MST
- Expired
- Jan 6, 2023, 6:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Colfax County, NM, Curry County, NM, Guadalupe County, NM, Mora County, NM, Quay County, NM, San Miguel County, NM, Santa Fe County, NM, Torrance County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 129 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1415 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
999 WWUS75 KABQ 052058 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 158 PM MST Thu Jan 5 2023 NMZ215-223-227>229-232>235-061100- /O.NEW.KABQ.WI.Y.0002.230106T1700Z-230107T0100Z/ East Slopes Sangre de Cristo Mountains-Central Highlands-Johnson and Bartlett Mesas Including Raton Pass-Far Northeast Highlands- Northeast Highlands-Eastern San Miguel County-Guadalupe County- Quay County-Curry County- 158 PM MST Thu Jan 5 2023 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM MST FRIDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Central Highlands, Curry County, Guadalupe County, Quay County, East Slopes Sangre de Cristo Mountains, Eastern San Miguel County, Far Northeast Highlands, Johnson and Bartlett Mesas Including Raton Pass, and Northeast Highlands. * WHEN...From 10 AM to 6 PM MST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways, including Interstate 25 and portions of U.S. Highway 285. Strong winds may create areas of blowing snow and reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 12
2 follow-up statements
407 WWUS75 KABQ 060842 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 142 AM MST Fri Jan 6 2023 NMZ215-223-227>229-232>235-061800- /O.CON.KABQ.WI.Y.0002.230106T1700Z-230107T0100Z/ East Slopes Sangre de Cristo Mountains-Central Highlands-Johnson and Bartlett Mesas Including Raton Pass-Far Northeast Highlands- Northeast Highlands-Eastern San Miguel County-Guadalupe County- Quay County-Curry County- 142 AM MST Fri Jan 6 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Central Highlands, Curry County, Guadalupe County, Quay County, East Slopes Sangre de Cristo Mountains, Eastern San Miguel County, Far Northeast Highlands, Johnson and Bartlett Mesas Including Raton Pass, and Northeast Highlands. * WHEN...From 10 AM this morning to 6 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways, including Interstate 25 and portions of U.S. Highway 285. Strong winds may create areas of blowing snow and reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 24
990 WWUS75 KABQ 061738 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1038 AM MST Fri Jan 6 2023 NMZ215-223-227>229-232>235-070100- /O.CON.KABQ.WI.Y.0002.000000T0000Z-230107T0100Z/ East Slopes Sangre de Cristo Mountains-Central Highlands-Johnson and Bartlett Mesas Including Raton Pass-Far Northeast Highlands- Northeast Highlands-Eastern San Miguel County-Guadalupe County- Quay County-Curry County- 1038 AM MST Fri Jan 6 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Central Highlands, Curry County, Guadalupe County, Quay County, East Slopes Sangre de Cristo Mountains, Eastern San Miguel County, Far Northeast Highlands, Johnson and Bartlett Mesas Including Raton Pass, and Northeast Highlands. * WHEN...Until 6 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways, including Interstate 25 and portions of U.S. Highway 285. Strong winds may create areas of blowing snow and reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 11
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jan 5, 1:53 PM MST, 5 minutes earlier.
Area forecast discussion, Jan 5, 1:53 PM MST, 5 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 153 PM MST Thu Jan 5 2023 ...New SYNOPSIS, SHORT TERM, LONG TERM, FIRE WEATHER... .SYNOPSIS... Issued at 120 PM MST Thu Jan 5 2023 Clouds are increasing ahead of a Pacific disturbance, forecast to bring windy conditions and a round of showers to northwest and north central New Mexico on Friday. The strongest winds on Friday will be across east central and northeast New Mexico, where gusts to 50 mph will be common. A warming trend is forecast through the weekend and into early next week, with temperatures reaching above normal areawide by Tuesday at the latest. Another disturbance will move across Wednesday, bringing windy, colder and unsettled conditions. Warming is forecast toward the end of next week with much less wind. && .SHORT TERM... (This evening through Friday night) Issued at 120 PM MST Thu Jan 5 2023 Ridge of high pressure meandering east will continue its trek overnight. Meanwhile, slug of moisture will continue to filter in up its western periphery, allowing cloud cover to increase in coverage eastward throughout the evening. A piece of displaced energy follows hot on the ridge's heels to bring a dose of unsettled weather to the northern mts after midnight. The system will only deliver a glancing blow as far as snowfall goes, keeping accumulations light across the northern high terrain. Winds strengthen aloft and pressure gradients tighten as the disturbance clips northern NM, while lee-side sfc troughing continues across the plains. This will set the stage for an afternoon of breezy to windy conditions across the central mts and their adjacent highlands and plains. Some uncertainty lies in the strength of the afternoon mixing and whether the stronger winds aloft will be able to transfer to the sfc. KLVS and KTCC in particular hint towards meager mix heights between 750 and 725 mb, of which there is little improvement with peak heating. Nonetheless, a solid setup for hazardous crosswinds looks to be on the docket and thus, did hoist a Wind Advisory for tomorrow afternoon across the aforementioned area. The system pushes quickly off into the Great Plains Friday night, allowing high pressure to rebuild in its wake. Still, the CAA will trump any modest rising of pressure heights, allowing for overnight temperatures to plummet several degrees lower than Friday night's readings. && .LONG TERM... (Saturday through Wednesday) Issued at 120 PM MST Thu Jan 5 2023 The weekend will feature a warming and drying atmosphere after weak troughing on Saturday is replaced with weak ridging on Sunday. Highs on Sunday across eastern NM will reach 5-10 degrees above normal, due in part to downslope winds. The warming trend will continue into Tuesday as a higher amplitude ridge moves across the Rockies. High temperatures on Tuesday will be above normal areawide. Moisture advection will accelerate on Tuesday in advance of a Pacific trough/low, forecast to race across the southern Rockies and NM on Wednesday. The 12Z medium range models agree for the most part on the timing of this upper air feature, but differ somewhat on the amplification and orientation of the trough axis. For now, we're forecasting showers to favor northwest and north central NM, with fairly widespread windy to very windy and cooler conditions for Wednesday. A high amplitude ridge will follow toward the end of next week, bringing a renewed warming trend with much less wind. && .AVIATION... (18Z TAFS) Issued at 1031 AM MST Thu Jan 5 2023 Increasing mid to high level clouds expected during the aftn as a ridge of high pressure moves over the area. Lee-side sfc troughing will result in gusty winds across the central mts and ewd in the aftn. An incoming system will bring strengthening winds aloft, resulting in LLWS in and around the nrn and wrn high terrain overnight. Wintery precip and lowering cigs will encroach upon the Four Corners aft 06/06Z, bringing MVFR to IFR conditions to wrn terminals during the overnight and early morning hours. && .FIRE WEATHER... Issued at 120 PM MST Thu Jan 5 2023 No critical fire weather conditions are expected during the forecast period. A system will clip northern New Mexico bringing light precip to the northern mountains and strong winds to the central mountains and eastward. This will create elevated fire weather conditions across the east slopes of the central mountains and their adjacent plains Friday afternoon. The disturbance quickly pushes east, bringing the return to high pressure aloft. Calm, cool, and dry conditions will prevail through early next week. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 26 42 19 39 / 20 20 0 0 Dulce........................... 19 37 13 38 / 30 60 0 0 Cuba............................ 24 39 18 39 / 5 10 0 0 Gallup.......................... 24 41 13 44 / 5 0 0 0 El Morro........................ 24 38 11 43 / 0 0 0 0 Grants.......................... 22 43 12 45 / 0 0 0 0 Quemado......................... 25 42 17 47 / 0 0 0 0 Magdalena....................... 32 49 25 47 / 5 0 0 0 Datil........................... 27 43 20 46 / 0 0 0 0 Reserve......................... 25 49 21 52 / 0 0 0 0 Glenwood........................ 32 53 28 55 / 5 0 0 0 Chama........................... 19 32 9 35 / 40 60 5 0 Los Alamos...................... 27 40 21 41 / 5 10 0 0 Pecos........................... 28 41 22 45 / 0 0 0 0 Cerro/Questa.................... 24 37 11 38 / 5 30 0 0 Red River....................... 19 31 11 34 / 5 40 0 0 Angel Fire...................... 21 32 6 38 / 0 30 0 0 Taos............................ 20 40 14 40 / 5 20 0 0 Mora............................ 28 42 19 45 / 0 5 0 0 Espanola........................ 26 47 21 45 / 5 10 0 0 Santa Fe........................ 28 40 23 41 / 5 5 0 0 Santa Fe Airport................ 25 44 21 43 / 0 0 0 0 Albuquerque Foothills........... 33 47 26 46 / 0 0 0 0 Albuquerque Heights............. 30 50 25 47 / 0 0 0 0 Albuquerque Valley.............. 29 52 24 49 / 5 0 0 0 Albuquerque West Mesa........... 29 50 25 47 / 0 0 0 0 Belen........................... 27 54 23 49 / 5 0 0 0 Bernalillo...................... 29 49 23 47 / 0 0 0 0 Bosque Farms.................... 26 53 22 49 / 5 0 0 0 Corrales........................ 29 50 24 47 / 0 0 0 0 Los Lunas....................... 27 53 22 49 / 5 0 0 0 Placitas........................ 30 45 24 44 / 0 0 0 0 Rio Rancho...................... 29 49 24 47 / 0 0 0 0 Socorro......................... 31 57 27 50 / 5 0 0 0 Sandia Park/Cedar Crest......... 30 41 23 40 / 0 0 0 0 Tijeras......................... 30 43 24 43 / 0 0 0 0 Edgewood........................ 27 44 22 43 / 0 0 0 0 Moriarty/Estancia............... 25 46 20 46 / 5 0 0 0 Clines Corners.................. 28 43 22 43 / 5 0 0 0 Mountainair..................... 30 46 23 45 / 10 0 0 0 Gran Quivira.................... 31 47 24 47 / 10 0 0 0 Carrizozo....................... 35 55 29 52 / 5 0 0 0 Ruidoso......................... 35 50 28 49 / 0 0 0 0 Capulin......................... 26 49 20 47 / 0 0 0 0 Raton........................... 23 51 17 49 / 0 0 0 0 Springer........................ 22 52 16 51 / 0 0 0 0 Las Vegas....................... 30 48 20 48 / 0 0 0 0 Clayton......................... 32 60 24 51 / 0 0 0 0 Roy............................. 30 54 23 49 / 0 0 0 0 Conchas......................... 35 62 25 54 / 5 0 0 0 Santa Rosa...................... 35 58 27 54 / 5 0 0 0 Tucumcari....................... 37 63 25 54 / 5 0 0 0 Clovis.......................... 36 64 28 56 / 5 0 0 0 Portales........................ 36 66 29 56 / 0 0 0 0 Fort Sumner..................... 35 63 30 56 / 5 0 0 0 Roswell......................... 35 70 33 59 / 0 0 0 0 Picacho......................... 37 62 32 57 / 0 0 0 0 Elk............................. 38 60 31 55 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 10 AM to 6 PM MST Friday for NMZ215-223- 227>229-232>235. && SHORT TERM...12 LONG TERM....11 AVIATION...12
Nearby
Wind Advisories in New Mexico, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.